Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 152, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 18, 2009, 7:50 PM CDT for Shelby County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2009, 7:50 PM CDT (00:50 UTC)
- Expired
- Aug 18, 2009, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Shelby County, TN
The radar
The Memphis radar (KNQA), 25 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:19 PM CDT | FLASH FLOOD | 5 E Downtown Memphis, TN | 3 FEET OF WATER MAKING ROADWAY IMPASSABLE AT WALNUT GROVE ROAD AND POPLAR AVENUE INTERSECTION. |
| Aug 18, 8:23 PM CDT | FLASH FLOOD | 2 Sw Germantown, TN | EXCESSIVE WATER ON ROADWAY REPORTED AT THE INTERSECTION OF KIRBY PARKWAY AND CUNNINGHAM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2159 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 190051
FFWMEG
TNC157-190345-
/O.NEW.KMEG.FF.W.0152.090819T0051Z-090819T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
750 PM CDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1045 PM CDT
* AT 750 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF
RAINFALL HAS OCCURRED OVER THE PAST HOUR. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN
OVER THE NEXT 2 HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE LAKELAND...FRAYSER...ELLENDALE AND ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3505 9029 3504 9020 3513 9016 3512 9008
3514 9007 3521 9007 3525 9009 3528 9017
3531 9016 3532 9010 3537 9011 3539 9008
3540 9005 3538 8965 3501 8969 3502 9029
$$2 follow-up statements
000
WGUS74 KMEG 190145
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CDT TUE AUG 18 2009
TNC157-190345-
/O.CON.KMEG.FF.W.0152.000000T0000Z-090819T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-
841 PM CDT TUE AUG 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SHELBY COUNTY...
AT 841 PM CDT...DOPPLER RADAR HAS ESTIMATED 2 TO 3 INCHES OF
RAINFALL HAS OCCURRED OVER THE PAST HOUR ACROSS PORTIONS OF MIDTOWN
MEMPHIS...EAST MEMPHIS...AND GERMANTOWN. SHOWERS AND THUNDERSTORMS
WILL PRODUCE AN ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR. AS OF
830 PM CDT...MEMPHIS SHELBY COUNTY EMERGENCY MANAGEMENT OFFICIALS
HAVE REPORTED 3 FEET OF WATER OVER THE ROAD NEAR WALNUT GROVE ROAD
AND POPLAR AVENUE...AND FLOODING NEAR THE INTERSECTION OF KIRBY ROAD
AND CUNNINGHAM ROAD.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE LAKELAND...FRAYSER...ELLENDALE AND ARLINGTON. THIS WARNING
ALSO INCLUDES LAKE MCKELLAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3505 9029 3504 9020 3513 9016 3512 9008
3514 9007 3521 9007 3525 9009 3528 9017
3531 9016 3532 9010 3537 9011 3539 9008
3540 9005 3538 8965 3501 8969 3502 9029
$$000
WGUS74 KMEG 190339
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CDT TUE AUG 18 2009
TNC157-190349-
/O.EXP.KMEG.FF.W.0152.000000T0000Z-090819T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-
1039 PM CDT TUE AUG 18 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR SHELBY
COUNTY...
HEAVY RAIN HAS ENDED BUT FLOODING IS EXPECTED TO CONTINUE FOR THE
DURATION OF THE WARNING. THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3505 9029 3504 9020 3513 9016 3512 9008
3514 9007 3521 9007 3525 9009 3528 9017
3531 9016 3532 9010 3537 9011 3539 9008
3540 9005 3538 8965 3501 8969 3502 9029
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:47 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 18, 6:47 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 647 PM CDT TUE AUG 18 2009 .UPDATE... UPDATED AVIATION DISCUSSION FOR 00Z TAFS. && .DISCUSSION... /ISSUED 343 PM CDT TUE AUG 18 2009/ DISCUSSION... SCATTERED DIURNAL THUNDERSTORMS HAVE DEVELOPED OVER THE MIDSOUTH... IN A WEAKLY CAPPED TROPICAL AIRMASS. A FEW STRONG STORMS WERE NOTED OVER NORTHEAST AR...IN A LOW LEVEL INSTABILITY AXIS AND IN PROXIMITY TO A MIDLEVEL SHORTWAVE LIFTING INTO SOUTHWEST MO. EXPECT THUNDERSTORMS TO GRADUALLY DISSIPATE WITH THE LOSS OF SURFACE HEATING THIS EVENING. CANNOT RULE OUT A ISOLATED SHOWER OR THUNDERSTORM BEYOND MIDEVENING... BUT WILL HOLD POPS BELOW 20 PERCENT BEYOND MIDEVENING. EXPECT ADDITIONAL ISOLATED SHOWERS AND THUNDERSTORMS ON WEDNESDAY...PEAKING IN COVERAGE DURING THE AFTERNOON. AN UNSEASONABLY DEEP UPPER LEVEL LONGWAVE TROF WILL DROP INTO THE GREAT LAKES REGION ON THURSDAY... CARVED OUT BY AN UPPER LEVEL JET DIVING FROM SOUTHWEST CANADA INTO THE LOWER/MID MS RIVER VALLEY. THIS WILL HELP DRIVE A STRONG SURFACE COLD FRONT INTO THE MIDSOUTH THURSDAY EVENING. NAM12 MODEL PROGS CAPES AT OR BELOW 1000 J/KG AHEAD OF THE SURFACE FRONT...BUT THERE SHOULD BE SUFFICIENT FORCING FOR A FEW SEVERE STORMS ACROSS THE MIDSOUTH THURSDAY EVENING. FRIDAY SHOULD SEE STORMS PUSH OFF TO THE SOUTH...REPLACED BY CLEARING SKIES AND MODIFIED CANADIAN HIGH PRESSURE. HAVE REFRAINED FROM UNDERCUTTING GFS MEX MOS TEMPS TOO MUCH AT THIS EARLY STAGE... BUT IT APPEARS THAT THE MODEL IS HEDGING ITS BETS A LITTLE TOO CLOSE TO CLIMATOLOGY FOR TEMPS AND DEWPOINTS. IN ANY CASE...THE UPCOMING WEEKEND WILL BE COOLER...LESS HUMID AND FREE OF RAIN. PWB && .AVIATION... THROUGH 02Z...TSRA WILL BE NEAR KMEM...THOUGH NOT SURE IF SITE WILL BE DIRECTLY AFFECTED. KEPT TEMPO 00-01Z FOR MVFR -TSRA AND VRB GUSTY WINDS. VCSH AND BRIEF GUSTY WINDS MAY AFFECT KMKL. 02-08Z...MAINLY VFR CONDITIONS ARE EXPECTED AT ALL TAFS. THINK THAT ALL TSRA/SHRA WILL DISSIPATE BY 02Z. 08-16Z...WILL MONITOR FOR MVFR CONDITIONS AT ALL TAF SITES... AND POSSIBLE IFR CONDITIONS...PARTICULARLY AT KMKL AND KTUP. CONFIDENCE OF MVFR/IFR CONDITIONS ARE LOWEST AT KMEM AND KJBR...SO KEPT VFR CONDITIONS FOR NOW. KTUP HAS THE HIGHEST CHANCE FOR MVFR CONDITIONS...WHICH MAY BE CLOSE TO IFR WITH CEILINGS POSSIBLY AROUND 800 FT AGL. AFTER 16Z...MAINLY VFR CONDITIONS ARE EXPECTED WITH INCREASING SOUTH WINDS...8-12 KTS. EXPECT DEVELOPMENT OF TSRA/SHRA AT ALL TAF SITES BY 20Z...SO INCLUDED VCTS. MBS && .PRELIMINARY POINT TEMPS/POPS... MEM 73 89 75 90 / 20 40 20 40 MKL 70 88 72 89 / 30 50 20 50 JBR 72 90 73 88 / 30 40 20 40 TUP 72 87 72 88 / 20 60 20 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 18, 6:09 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 609 PM CDT TUE AUG 18 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 609 PM CDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL OCCUR THROUGH 9 PM CDT ROUGHLY WITHIN 50 MILES NORTH OR SOUTH OF A HELENA ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE. THE MAIN HAZARD IS FLASH FLOODING AS 2 TO 4 INCHES OF RAINFALL OR LOCALLY MORE CAN BE EXPECTED. GUSTY WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL PUSH THROUGH THE MIDSOUTH FROM THE NORTHWEST LATE THURSDAY AFTERNOON INTO FRIDAY. THERE IS THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS AS THE FRONT MOVES THROUGH THE REGION. LOCALLY HEAVY RAINFALL...DAMAGING WINDS...AND LARGE HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW LOCATIONS ROUGHLY WITHIN 50 MILES NORTH OR SOUTH OF A HELENA ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE THROUGH 9 PM CDT. SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF THE AREA LATE THURSDAY AFTERNOON INTO FRIDAY. MBS
In the hours before
Special weather statement, Aug 18, 3:35 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT TUE AUG 18 2009 ARZ018-026-MOZ113-182100- CRAIGHEAD AR-GREENE AR-DUNKLIN MO- 335 PM CDT TUE AUG 18 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS... EXTREME SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF BROOKLAND AT 335 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRAIGHEAD...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR BROOKLAND AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 18, 5:03 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 503 PM CDT TUE AUG 18 2009 MOZ113-115-TNZ001-002-019-182245- DUNKLIN MO-PEMISCOT MO-LAKE TN-OBION TN-DYER TN- 503 PM CDT TUE AUG 18 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... DYER COUNTY IN NORTHWEST TENNESSEE... LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 8 MILES WEST OF CLAYTON TO 4 MILES EAST OF HORNERSVILLE AT 503 PM CDT...MOVING EAST AT 65 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DUNKLIN...DYER...LAKE...OBION AND PEMISCOT COUNTIES... INCLUDING LOCATIONS NEAR CARUTHERSVILLE...DYERSBURG...HAYTI... REELFOOT LAKE STATE PARK...STEELE AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.
Local storm report, Aug 18, 5:04 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD MARMADUKE 36.19N 90.39W
08/18/2009 GREENE AR LAW ENFORCEMENT
SEVERAL ROADS FLOODED IN MARMADUKE.
&&
MBSSpecial weather statement, Aug 18, 5:56 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 556 PM CDT TUE AUG 18 2009 ARZ028-TNZ001>003-019-020-048-050-051-182330- MISSISSIPPI AR-CROCKETT TN-LAUDERDALE TN-GIBSON TN-WEAKLEY TN-LAKE TN-OBION TN-HAYWOOD TN-DYER TN- 556 PM CDT TUE AUG 18 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... DYER COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 45 MPH WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF CLAYTON TO 3 MILES NORTHWEST OF ASHPORT AT 556 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD...LAKE...LAUDERDALE... MISSISSIPPI...OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG...LUXORA...MARTIN...RIPLEY AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE AND OPEN LAKE.
Special weather statement, Aug 18, 6:21 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 621 PM CDT TUE AUG 18 2009 TNZ088-182345- SHELBY TN- 621 PM CDT TUE AUG 18 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 4 MILES NORTH OF FRAYSER AT 621 PM CDT...MOVING NORTHEAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR MILLINGTON... SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CDT.
Special weather statement, Aug 18, 7:48 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 748 PM CDT TUE AUG 18 2009 TNZ088-190115- SHELBY TN- 748 PM CDT TUE AUG 18 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES SOUTH OF LAKELAND AT 749 PM CDT...MOVING EAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR BARTLETT... CORDOVA...GERMANTOWN...MEEHAM SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 815 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:47 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman | 52 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.